Thursday, 1 December 2016

Weird Reaction (Updated) (Again)


Thursday 1 December 2016

Four weeks of numbness now, with no answers or solutions. I'm off to hospital, until some answers can be got. I've been waiting almost 10 days for a 'private' MRI [ie. brain scan] - sod that! I'll get one TODAY if I go to the hospital! (Yes, I'm extremely frustrated, and I'm allowed to feel cranky when I'm not feeling right!)

The numbness affects my left hand now.

Note: it is highly unlikely an allergic reaction to medication. Please stop offering me advice along those lines - thanks. I sincerely appreciate your concern - but ill-informed medical advice does not help put my mind at ease.

Plus, my bowel situation has practically been healed, thanks to the new medication. That's a BIG plus.

I've had to back-track on playing guitar again, sadly. I was trying so hard to play again with the jazz quintet. I simply cannot co-ordinate my hand enough to be able to do it. (It's numb, not a loss of muscular strength). I feel very exasperated. And alone.



Monday 21 November 2016


My arm numbness is a LOT worse. My whole right arm, from elbow to hand, is now quite numb and useless. The symptoms *did* plateau out for a few days, but now it's affecting me all the up to my elbow, across my torso-front, the inside of my knees, and the tips of my toes. It's even affecting the way I walk - the inner-knee numbness makes me roll like an old sailor when I walk! hahahaha

I cannot play the guitar at all. I tried the other day, and nearly dropped it! Slid right out of my hand!

It is not a stroke. In fact, now I have two specialists scratching their heads, trying to find out exactly *why* this is happening to me! One thinks it still *may* be a weird reaction to medication - but at this stage - they still are not sure. Yay me!

SO... I obviously am not able to play with Pengopuss at the moment. It absolutely breaks my heart to have to say this (as I adore what playing with those guys means to me), but I will have to step back from playing for now, at least until there is some physical improvement for me.

I'm feeling very disappointed, and basically pissed-off... that something disabling like this has to happen to me, just when I was feeling so happy with my improving playing.


Sunday 12 November 2016

I am currently experiencing a very strange adverse reaction, to some new prescribed medications from my doctors (for my colitis). I have almost no sensation in the extremities on the right side of my body! I literally cannot feel the keys underneath my right-hand fingers as I type this! The pins-and-needles' numbness is also affecting my right toes and knee, and part of my middle torso.

The doctors say it will pass - it's not a stroke (or anything like that!), but a bizarre reaction.

It certainly makes strumming the guitar an 'interesting' challenge at the moment... actually, anything involving using my right hand! Like using a knife, pen, mouse...  thankfully, our jazz quartet has no performing gigs this month!
So, if my live online posts have a few more spelling errors lately (more than normal, that is! haha), that's why.

Please don't worry or panic... "I'll be right"! The doctors are tapering me off (reducing) the medications, so I'll come good again soon enough.

At least my brain is keeping me happy... oh, and these new meds are doing wonders for the effects from my colitis... apart from severe bloating, constipation and weight gain (TMI, I know...!) But at least they are keeping "other things" under control... see? There's a plus in everything.


Peas be with ewe 
Mal

6 comments:

  1. Sounds ghastly, but if you're not exploding regularly, that's a plus. Remember the psyllium husk- a few dessertspoons per day sprinkled on EVERYTHING.I have never heard of those side effects! Take care of those musical fingers!

    ReplyDelete
  2. Here I am again! To me that medication is just not acceptable for you. It stops you doing one of the main things you stay alive for! If they can't work it out and rid you of the side effect soon I'd recommend stopping it and trying something else. However, you know your own tolerance levels so the timing is yours.

    ReplyDelete
    Replies
    1. Thanks Kay. Seems it's not a reaction to meds at all... tis all a bit of a mystery still!

      Delete
  3. I am really sorry Mal, that must be very frustrating and disappointing.

    I truly hope a solution is found soon.

    ReplyDelete
    Replies
    1. Thanks Maria. Yes, it's very very frustrating!

      Delete